Alert archive / Georgia / Special Weather Statements in 2011
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 21, 2011, 9:29 PM EDT for Madison County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2011, 9:29 PM EDT (01:29 UTC)
- Expired
- Aug 21, 2011, 10:00 PM EDT
- In force
- 31 min
- Issued by
- NWS Atlanta, GA
County Madison County, GA
The radar
The Greer radar (KGSP), 114 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2527 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1171 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 6.2
The text
As transmitted, in the capitals the NWS used until 2016.
715
WWUS82 KFFC 220129
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
929 PM EDT SUN AUG 21 2011
GAZ027-038-220200-
929 PM EDT SUN AUG 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN OGLETHORPE AND
MADISON COUNTIES UNTIL 1000 PM EDT...
AT 928 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PAOLI...MOVING EAST AT 20 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
OGLETHORPE AND MADISON COUNTIES THROUGH 1000 PM EDT. SOME LOCATIONS
IN THE PATH OF THIS STORM INCLUDE PAOLI...COMER...WATSON MILL BRIDGE
STATE PARK AND CARLTON. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.
&&
LAT...LON 3395 8279 3406 8323 3423 8319 3422 8308
3417 8309 3415 8305 3406 8299 3401 8293
3402 8291 3399 8286 3400 8283 3398 8278
3396 8278
TIME...MOT...LOC 0130Z 282DEG 19KT 3413 8310
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 21, 8:01 PM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Aug 21, 8:01 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 801 PM EDT SUN AUG 21 2011 .PREV DISCUSSION... /ISSUED 355 PM EDT SUN AUG 21 2011/ SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... MODELS STILL RETROGRADING UPPER RIDGE WESTWARD DURING THE SHORT TERM FORECAST PERIOD...BUT AS I EXPECTED EARLIER...THEY ARE NOT PUSHING IT AS FAR WEST AS PREVIOUS RUNS. ULTIMATE EFFECT IS THE SAME FOR NORTH AND CENTRAL GEORGIA THROUGH THIS PERIOD...WEAK COLD FRONT IN NORTH GEORGIA CONTINUES TO SINK SOUTH TONIGHT. CURRENTLY THE CONVECTIVE COVERAGE ACROSS THE FORECAST AREA IS UNDERWHELMING...BUT I AM NOT COMFORTABLE DROPPING POPS TOO LOW THIS EVENING. I AM ACTUALLY GOING A BIT ABOVE MOS POPS TONIGHT BUT NOT ABOVE CHANCE CATEGORY. DRIER AIR FILTERS IN FROM THE NORTH THROUGH TUESDAY...BUT SOME MARGINAL INSTABILITY AND MOISTURE LINGERS ALONG OUR SOUTHERN BORDER TO KEEP LOW POPS THERE THROUGH THE PERIOD. LONG TERM /WEDNESDAY THROUGH SUNDAY/... LONG TERM FORECAST PERIOD REMAINS A GOOD BIT UNCERTAIN WITH RESPECT TO TRACK OF IRENE. MEDIUM RANGE MODELS CONTINUE TO TREND EASTWARD WITH THE TRACK OF THE SYSTEM...WHICH IS CONSISTENT WITH THE TREND OF NOT RETROGRADING THE WESTERN U.S. UPPER RIDGE AS FAR WESTWARD. THE GFS AND ECMWF ARE ALSO BUILDING THIS RIDGE BACK EAST SOONER. 00Z ECMWF RUN FROM YESTERDAY ACTUALLY BRIDGED THE WESTERN U.S. UPPER RIDGE AND THE WESTERN ATLANTIC RIDGE CAUSING IRENE TO STOP ITS RE-CURVE AND VEER WEST INTO CENTRAL GEORGIA BRIEFLY. THANKFULLY THAT TREND WAS SHORT LIVED...AND THE 12Z GFS AND ECMWF ARE ONCE AGAIN IN QUITE REMARKABLE AGREEMENT WITH RESPECT TO THIS SYSTEM. GEORGIA IS CURRENTLY BEYOND THE END OF THE OFFICIAL TRACK FROM THE TPC...BUT CURRENT GFS/ECMWF SOLUTION WOULD PROVIDE MINIMAL EFFECT FOR ALL BUT OUR FAR EAST AND SOUTHEAST COUNTIES. FOR NOW I AM MAKING NO CHANGES TO THE CURRENT EXTENDED GRIDS. && .AVIATION... 00Z UPDATE... CONVECTION WAS LATER THAN EXPECTED BUT TSRA HAS AFFECTED MOST OF THE ATL AND SURROUNDING TAF SITES THIS EVENING. POTENTIAL EXISTS FOR THIS TO LINGER FOR ANOTHER 2 TO 3 HOURS BEFORE SHIFTING SOUTHWARD. ONLY CARRYING CB FOR MCN AND CSG AT THIS TIME BUT CONVERGENCE ZONE COULD ALLOW DEVELOPMENT INTO THE LATE EVENING AND WILL NEED TO MONITOR FOR TEMPO INCLUSION. OTHERWISE...DRIER CONDITIONS TO INFILTRATE THE AREA WITH JUST SCT VFR CLOUDS EXPECTED FOR MONDAY AFTERNOON. //ATL CONFIDENCE...00Z UPDATE... MEDIUM ON TSRA ENDING TIME HIGH ON REMAINING ELEMENTS DEESE && .PRELIMINARY POINT TEMPS/POPS... ATHENS 71 93 67 93 / 40 10 10 10 ATLANTA 74 91 69 90 / 40 10 5 10 BLAIRSVILLE 66 88 62 85 / 40 10 5 10 CARTERSVILLE 69 92 63 90 / 40 10 5 10 COLUMBUS 74 94 71 92 / 40 30 10 10 GAINESVILLE 72 90 68 89 / 40 10 5 10 MACON 72 93 69 92 / 40 30 20 10 ROME 69 92 63 90 / 30 10 5 10 PEACHTREE CITY 69 91 64 90 / 40 10 10 10 VIDALIA 74 94 73 92 / 30 40 30 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 21, 4:45 PM EDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 445 PM EDT SUN AUG 21 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-221200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 445 PM EDT SUN AUG 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS EVENING AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED. .SYNOPSIS... A WEAK SURFACE TROUGH WILL PUSH ACROSS NORTH GEORGIA AND INTO CENTRAL GEORGIA. A SERIES OF UPPER DISTURBANCES WILL INTERACT WITH THE SURFACE BOUNDARY TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS. .PRIMARY HAZARDS... WIND GUSTS TO 45 MPH...BRIEF HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY HAZARDS ASSOCIATED WITH MOST THUNDERSTORMS THAT DEVELOP TODAY. HOWEVER...THERE IS A SLIGHT CHANCE A FEW STORMS COULD BECOME SEVERE... WITH WIND GUSTS UP TO 60 MPH. .DISCUSSION... A WEAK SURFACE TROUGH OF LOW PRESSURE WILL MEANDER IN CENTRAL GEORGIA. THE SURFACE TROUGH WILL PROVIDE THE FOCUS FOR THUNDERSTORMS AS A SERIES OF UPPER DISTURBANCES TRAVERSE THE STATE. CAPE VALUES BETWEEN 2000 AND 2500 J/KG AND SOME MID LEVEL DRY AIR COULD COMBINE TO PRODUCE STRONG THUNDERSTORM WIND GUSTS AT TIMES. THE THUNDERSTORM ACTIVITY IS EXPECTED TO GREATLY DIMINISH BY MIDNIGHT WITH LOSS OF DAYTIME HEATING. HOWEVER... ISOLATED SHOWERS MAY LINGER OVERNIGHT ACROSS CENTRAL GEORGIA NEAR THE SURFACE TROUGH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE ACROSS MAINLY CENTRAL GEORGIA ON MONDAY AND TUESDAY. THUNDERSTORMS ARE POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 21, 8:28 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
828 PM EDT SUN AUG 21 2011
GAZ034-220100-
828 PM EDT SUN AUG 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN GWINNETT COUNTY
UNTIL 900 PM EDT...
AT 824 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GRAYSON...MOVING SOUTHEAST AT 30 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
GWINNETT COUNTY THROUGH 900 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE HARBIN...ROSEBUD...SNELLVILLE...LAWRENCEVILLE...
GRAYSON AND DACULA. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER
ON ROADWAYS.
&&
LAT...LON 3401 8387 3400 8387 3399 8384 3393 8380
3391 8382 3389 8385 3380 8397 3388 8414
3406 8401
TIME...MOT...LOC 0028Z 299DEG 25KT 3388 8390Special weather statement, Aug 21, 8:34 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
834 PM EDT SUN AUG 21 2011
GAZ035-220100-
834 PM EDT SUN AUG 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN BARROW COUNTY
UNTIL 900 PM EDT...
AT 833 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER COUNTY LINE...MOVING SOUTHEAST AT 20 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS BARROW COUNTY
THROUGH 900 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CHATEAU ELAN...COUNTY LINE...CARL...AUBURN...WINDER...FORT YARGO
STATE PARK...RUSSELL...BETHLEHEM AND STATHAM. BRIEF HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3407 8377 3407 8374 3405 8371 3406 8370
3404 8358 3401 8355 3397 8354 3390 8365
3391 8368 3390 8376 3401 8387 3409 8383
3411 8381
TIME...MOT...LOC 0034Z 317DEG 20KT 3403 8374Local storm report, Aug 21, 8:41 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
841 PM EDT SUN AUG 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM LIGHTNING 5 WNW CUMMING 34.23N 84.21W
08/21/2011 FORSYTH GA PUBLIC
LIGHTNING DESTROYED A 3 FOOT DIAMETER POPLAR TREE. TOP
HALF OF THE TREE EXPLODED.
&&
20Special weather statement, Aug 21, 8:54 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
854 PM EDT SUN AUG 21 2011
GAZ053-067-220130-
854 PM EDT SUN AUG 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN MERIWETHER AND
COWETA COUNTIES UNTIL 930 PM EDT...
AT 850 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ROCKY MOUNT...MOVING SOUTHEAST AT 20 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
MERIWETHER AND COWETA COUNTIES THROUGH 930 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE ROCKY MOUNT...ALVATON...WOOSTER...
GAY...IMLAC AND WOODBURY. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.
&&
LAT...LON 3327 8468 3315 8451 3310 8453 3309 8452
3308 8453 3305 8452 3304 8454 3297 8452
3296 8453 3296 8452 3292 8453 3291 8452
3288 8455 3314 8483
TIME...MOT...LOC 0054Z 314DEG 17KT 3314 8467Local storm report, Aug 21, 9:10 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
910 PM EDT SUN AUG 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 PM TSTM WND DMG 3 E NORCROSS 33.94N 84.16W
08/21/2011 GWINNETT GA 911 CALL CENTER
2 TREES DOWN ACROSS THE ROADWAY.
&&
AGIBBSSpecial weather statement, Aug 21, 9:29 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
929 PM EDT SUN AUG 21 2011
GAZ027-038-220200-
929 PM EDT SUN AUG 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN OGLETHORPE AND
MADISON COUNTIES UNTIL 1000 PM EDT...
AT 928 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PAOLI...MOVING EAST AT 20 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
OGLETHORPE AND MADISON COUNTIES THROUGH 1000 PM EDT. SOME LOCATIONS
IN THE PATH OF THIS STORM INCLUDE PAOLI...COMER...WATSON MILL BRIDGE
STATE PARK AND CARLTON. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.
&&
LAT...LON 3395 8279 3406 8323 3423 8319 3422 8308
3417 8309 3415 8305 3406 8299 3401 8293
3402 8291 3399 8286 3400 8283 3398 8278
3396 8278
TIME...MOT...LOC 0130Z 282DEG 19KT 3413 8310The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 8:08 PM EDT | Special Weather Statement | FFC | Walton | 52 min |
| Aug 21, 8:28 PM EDT | Special Weather Statement | FFC | Gwinnett | 32 min |
| Aug 21, 8:34 PM EDT | Special Weather Statement | FFC | Barrow | 26 min |
| Aug 21, 8:54 PM EDT | Special Weather Statement | FFC | Meriwether | 36 min |
| Aug 21, 9:11 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether, Pike | 49 min |
| Aug 21, 10:04 PM EDT | Special Weather Statement | FFC | Madison | 41 min |
| Aug 21, 10:45 PM EDT | Special Weather Statement | FFC | Wilkes | 30 min |
| Aug 21, 10:58 PM EDT | Special Weather Statement | FFC | Morgan | 32 min |
| Aug 21, 11:12 PM EDT | Special Weather Statement | FFC | Lamar, Pike | 48 min |
| Aug 21, 11:14 PM EDT | Special Weather Statement | FFC | Wilkes | 46 min |
| Aug 22, 12:00 AM EDT | Special Weather Statement | FFC | Wilkes | 45 min |
| Aug 22, 12:05 AM EDT | Special Weather Statement | FFC | Greene | 40 min |
| Aug 22, 12:37 AM EDT | Special Weather Statement | FFC | Glascock, Hancock, Warren | 38 min |
| Aug 22, 1:01 AM EDT | Special Weather Statement | FFC | Hancock | 29 min |
| Aug 22, 5:39 PM EDT | Special Weather Statement | FFC | Telfair | 36 min |
| Aug 22, 5:55 PM EDT | Special Weather Statement | FFC | Crisp | 35 min |
| Aug 22, 6:06 PM EDT | Special Weather Statement | FFC | Wheeler | 39 min |
| Aug 22, 7:07 PM EDT | Special Weather Statement | FFC | Dodge, Telfair, Wheeler | 38 min |
| Aug 22, 7:50 PM EDT | Special Weather Statement | FFC | Montgomery, Treutlen | 40 min |
Nearby
Special Weather Statements in Georgia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.